Alert archive / Colorado / Freeze Warnings in 2018

Freeze Warning 2, NWS Denver/Boulder, CO

October 9, 201816 counties in Colorado

NWS Denver/Boulder, CO issued this freeze warning at Oct 9, 2018, 4:25 AM MDT for 16 counties in Colorado. It took effect at Oct 9, 2018, 6:00 PM MDT. It was in force for 16 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 9, 2018, 4:25 AM MDT (10:25 UTC)
In effect from
Oct 9, 2018, 6:00 PM MDT
Expired
Oct 10, 2018, 10:00 AM MDT
In force
16 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 7:00 PM MDTSNOW 1Ovid, COLOTS OF MELTING, BUT A LITTLE SLUSH ON THE ROADS.
Oct 10, 6:00 AM MDTSNOW 2.511 Ne Kutch, CO
Oct 10, 7:00 AM MDTSNOW 1.55 Ssw Bellvue, CO
Oct 10, 7:00 AM MDTSNOW 2.66 Sse Reiradon Hill, CO
Oct 10, 7:00 AM MDTSNOW 2.6Holyoke, CO
Oct 10, 7:00 AM MDTSNOW 31 Nw Karval, CO
Oct 10, 7:00 AM MDTSNOW 45 Se Anton, CO
Oct 10, 7:00 AM MDTSNOW 4.26 N Hyde, CO
Oct 10, 7:00 AM MDTHEAVY SNOW 7.54 Wsw Thurman, CO
Oct 10, 7:39 AM MDTSNOW 1.83 Sse Jamestown, CO
Oct 10, 8:00 AM MDTSNOW 2Julesburg, CO
Oct 10, 8:00 AM MDTSNOW 2.54 W Platner, CO
Oct 10, 8:00 AM MDTSNOW 4.84 N Marks Butte, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS75 KBOU 091025
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
425 AM MDT Tue Oct 9 2018

COZ038>051-091830-
/O.CAN.KBOU.FZ.W.0001.000000T0000Z-181010T1600Z/
/O.NEW.KBOU.FZ.W.0002.181010T0000Z-181010T1600Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
425 AM MDT Tue Oct 9 2018

...FREEZE WARNING UNTIL 6 PM TODAY HAS BEEN CANCELLED... 
...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MDT 
WEDNESDAY...

The National Weather Service in Denver has cancelled the Freeze 
Warning for the reminder of tonight and today as temperatures are
now expected to remain above freezing. However, the Freeze 
Warning will remain in effect tonight beginning at 6 PM and 
continue until 10 AM MDT Wednesday when temperatures will be at
their coldest. 

* TIMING...Temperatures should fall below 32 degrees in most areas
  on the plains this evening and into the 20s by late tonight and
  early Wednesday morning. The coldest temperatures can be expected
  in areas with the least cloud cover. 
 
* TEMPERATURE...23 to 30 degrees, with the coldest readings over
  the Cheyenne Ridge and Palmer Divide. The coldest temperatures
  can be expected in areas with the least cloud cover and up
  around Cheyenne Ridge and Palmer Divide. 
 
* IMPACTS...Freezing temperatures could kill sensitive vegetation
  and damage outdoor irrigation systems and plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
Baker
4 follow-up statements
412 
WWUS75 KBOU 091245
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
645 AM MDT Tue Oct 9 2018

COZ038>051-092045-
/O.CON.KBOU.FZ.W.0002.181010T0000Z-181010T1600Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
645 AM MDT Tue Oct 9 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM MDT WEDNESDAY...

* TIMING...Temperatures should fall below 32 degrees in most areas
  on the plains this evening and into the mid to upper 20s by 
  late tonight and early Wednesday morning. The coldest 
  temperatures can be expected in areas with the least cloud 
  cover. 

* TEMPERATURE...23 to 31 degrees. The coldest temperatures can be
  expected in areas with the least cloud cover and up around
  Cheyenne Ridge and Palmer Divide. Portions of the Denver to Fort
  Collins corridor will be on the slightly warmer side.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage outdoor irrigation systems and plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation. Cover with layers of blankets and drain
outdoor above ground sprinkler systems. 

&&

$$
317 
WWUS75 KBOU 092101
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
301 PM MDT Tue Oct 9 2018

COZ038>051-101600-
/O.CON.KBOU.FZ.W.0002.181010T0000Z-181010T1600Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
301 PM MDT Tue Oct 9 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM MDT WEDNESDAY...

* TIMING...Temperatures should fall below 32 degrees in most 
  areas on the plains this evening and into the mid to upper 20s 
  by late tonight and early Wednesday morning. The coldest 
  temperatures can be expected in areas with the least cloud 
  cover. 

* TEMPERATURE...23 to 31 degrees. The coldest temperatures can 
  be expected in areas with the least cloud cover and up around 
  Cheyenne Ridge and Palmer Divide. Portions of the Denver to 
  Fort Collins corridor will be on the slightly warmer side. 

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage outdoor irrigation systems and plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation. Cover with layers of blankets and drain
outdoor above ground sprinkler systems.

&&

$$
222 
WWUS75 KBOU 101134
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
534 AM MDT Wed Oct 10 2018

COZ038>051-101600-
/O.CON.KBOU.FZ.W.0002.000000T0000Z-181010T1600Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
534 AM MDT Wed Oct 10 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

* TIMING...Temperatures will be around 30 degrees in most areas 
  on the plains through mid morning. 

* TEMPERATURE...26 to 33 degrees. The coldest temperatures can be
  expected in areas around the Cheyenne Ridge and Palmer Divide. 
  Portions of the Denver to Fort Collins corridor will be on the 
  slightly warmer side. 

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage outdoor irrigation systems and plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation. Cover with layers of blankets and drain
outdoor above ground sprinkler systems.

&&

$$
825 
WWUS75 KBOU 101616
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1016 AM MDT Wed Oct 10 2018


COZ038>051-101730-
/O.EXP.KBOU.FZ.W.0002.000000T0000Z-181010T1600Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
1016 AM MDT Wed Oct 10 2018

...FREEZE WARNING HAS EXPIRED...

The Freeze Warning for the plains has expired. Some low lying
areas could still see temperatures hovering around freezing with
slick conditions. Caution is advised. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 9, 3:55 AM MDT, 30 minutes earlier.

Area forecast discussion, Oct 9, 3:55 AM MDT, 30 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
355 AM MDT Tue Oct 9 2018

.SHORT TERM...(Today and tonight)
Issued at 355 AM MDT Tue Oct 9 2018

Have observed little change in the past several hours; low clouds
blanketing the plains have been accompanied by areas of drizzle
and fog in the presence of a moist, weak upslope flow. Furthermore,
no organized areas of precip detected by radar within the CWA at
this time. That included the high country. However, these
conditions should change over the next several hours as broad
circulation around the upper low nearing the Four Corners draws
low/mid-level moisture up from the south-southeast. Models show a
north-south band of light to moderate precipitation forming over
the plains (east of the I-25 urban corridor) late this morning,
its core centered over Lincoln and Washington Counties. This band
of showers is progged to shift over the northeast corner of the
state by this evening with the Four Corners low filling and the
upper trough lifting northeast over the state. Temperatures are
expected to remain just warm enough to prevent much if any snow
accumulation on the plains, even in the vicinity of the heavier
band of precip out east. By this evening, it will be cold enough
for snow, but most of this precip should have shifted northeast of
the area. Still, could see an inch or two of wet snow accumulate
across the northeast corner of the state by midnight. Meanwhile,
do not see this system having much impact on the I-25 urban
corridor, other than keeping low clouds hanging around and
producing areas of drizzle and/or light rain and patchy fog
through this evening. Up around the Cheyenne Ridge, Palmer Divide
and along the base of the foothills, temperatures may be cold
enough for some light snow, and possibly some freezing drizzle.
Accumulations here will be minimal.

For the high country, should see a steady increase in cloud cover
through the morning with moisture streaming from the south-
southeast ahead of the upper trough now over western Colorado/
eastern Utah. Could see showers developing from south to north
through late morning and afternoon hours with increasing QG
ascent. However, it's not until tonight with passage of the
700-500mb trough axis and a shift to west-northwest flow ushering
in colder air that the high country will see its best chance for
measurable precip (all snow by then) during this 24 hour period.
By morning, ridge tops and higher west facing slopes could see
anywhere from 1 to 5 inches of new snow accumulation.

Lastly, the Freeze Warning in effect for the plains will be
dropped for the remainder of current nighttime period as freezing
temperatures never materialized with the heavy overcast. However,
the Freeze Warning will be allowed to continue for tonight
(starting at 6 PM this evening) and run to 10 AM Wednesday
morning. However, there is some concern that lingering cloud cover
could keep temperatures from falling below 32 deg F until late
tonight.

.LONG TERM...(Wednesday through Monday)
Issued at 355 AM MDT Tue Oct 9 2018

The continued unsettled weather pattern is expected to continue
through much of this week with broad large scale troughiness
across the Western United States. Temperatures will remain well
below seasonal normals for this time of year with the continued
threat of precipitation over the state, especially in the
mountains.

On Wednesday, the next upper level impulse will rapidly move into
the mountains early Wednesday but weaken considerably as it does
so. Still though, a rather moist, westerly flow with some
orographic help for snowfall potential. 700mb temps around -2c but
decent lapse rates of around 7C/KM. Trof quickly moves east
during day with large scale subsidence taking over and some drying
aloft after 00z. Westerly flow increases Wednesday night so will
still see some light orographic snowfall Wednesday night and into
Thursday morning. Across lower elevations, surface high pressure
over the northern high plains will keep a moist, east to southeast
low level flow in place on Wednesday and into Thursday. Expect
some scattered rain/snow showers over the plains during the day as
the upper trof/jet streak move over the area. Temperatures will
remain cold in the mid to upper 30s.

On Thursday, mean upper trof is still West of Colorado with only
weak QG upward ascent but there is a jet streak which could result
in more localized banded areas of showers. Low level flow becomes
more southerly on the plains but could result in a cyclone
development over the Denver area which could keep things socked in
through much of Thursday along with more localized showers.

Friday looks to be the driest and warmest day of the week as
Colorado remains between storm systems and is under a drier, west
to northwest flow aloft. May even see some sunshine on the plains
by Friday afternoon with some weak downsloping winds and a drying
airmass.

More unsettle weather for the weekend forecast as both
GFS/European solutions showing a strong upper level wave dropping
out of the northern Rockies and into Western Colorado by early
Sunday morning with moderate to strong QG ascent into central and
eastern Colorado.  There is also a strong associated cold front
that sweeps over the plains by Saturday afternoon with enhanced
upslope conditions developing and enough cold for all snow by late
Saturday evening and into Sunday as 700mb temperatures drop to
around -10c. The Canadian model is slower in the development and
hangs the trof with storm split of energy. This could be the first
widespread snow event for the plains if GFS/European solutions
hold firm.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 355 AM MDT Tue Oct 9 2018

ILS or IFR conditions due to low CIGS and areas of fog and
drizzle will persist for through mid-morning, then improve to MVFR
and VSBYS and CIGS lift. Could see VSBYS as low as one mile in
the Denver area through 14Z. Could see ILS/IFR conditions develop
again by the evening with fog and areas of drizzle. Some areas
may also see some light snowfall but no accumulation.

The bulk of this precipitation should move east of the Denver
metro area by late tonight with MVFR CIGS and VSBYS after 09z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 6 PM this evening to 10 AM MDT Wednesday for
COZ038>051.

&&

SHORT TERM...Baker
LONG TERM...Entrekin
AVIATION...Baker
Hazardous weather outlook, Oct 8, 11:21 AM MDT, 17 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1121 AM MDT Mon Oct 8 2018

COZ030>051-091730-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1121 AM MDT Mon Oct 8 2018

...COLD NIGHTS AHEAD WITH FREEZING TEMPERATURES...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

Periods of drizzle, rain, and snow will continue this afternoon
and gradually diminish during the evening. Cold air moving into
the area will allow a few snowflakes to mix in at times across the
plains, especially as we head into the late afternoon and evening
hours. A couple brief heavier showers may produce a light dusting
of snow on the grass and other elevated surfaces. Most of the
accumulating snow will be confined to the high country. Up to 3
inches can be expected on grassy and elevated surfaces in the
foothills, while in the mountains anywhere from a dusting to 4
inches of additional snow will be possible through this evening.
The mountain passes may see snow or slush accumulation on the
roadways under the heavier snow showers, as well as overnight as
temperatures drop.

Temperatures will drop to or just below freezing across the plains
tonight, so protective measures should be taken for outdoor plants
and above ground sprinkler systems. There is a chance of some
light freezing drizzle late tonight as well, but any icing would
be confined to elevated surfaces.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

It will remain unseasonably cool and unsettled through Tuesday
night with periods of snow in the high country, and a chance of
rain and snow showers at lower elevations. High country areas
could see an additional 2 to 5 inches of snow by Wednesday
morning, with little to no snow accumulation on the plains.

If skies clear sufficiently Tuesday night, the plains could see a
hard freeze late Tuesday night and early Wednesday morning. It
would be prudent to protect tender plants and outdoor water
irrigation systems today and tomorrow, before the sub-freezing
temperatures arrive Tuesday night.

Later in the week, there will be a couple more chances of wintry
weather in the mountains, the first chance late on Wednesday and
the other Thursday night. The storm system moving in on Thursday
may produce several inches of snow in the mountains along with gusty
winds that could create hazardous winter driving conditions.
Lower elevations will see rain showers, though some areas could
see a mix of rain and snow during the overnight hours. Drier and
warmer conditions are expected to return to northern Colorado by
late Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight. However,
any reports of snow accumulation will be appreciated.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:24 PM MDTWinter Weather AdvisoryBOUBoulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 6 more30 hr

Nearby

Freeze Warnings in Colorado, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.